Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 3, 2012, 6:00 PM CDT for Tallapoosa County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 3, 2012, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
County Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200 WWUS84 KBMX 032300 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT TUE APR 3 2012 ALZ036-037-043-032330- COOSA AL-ELMORE AL-TALLAPOOSA AL- 600 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLAPOOSA...NORTHEASTERN ELMORE AND SOUTHEASTERN COOSA COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR EQUALITY...DRIFTING SLOWLY TO THE NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EQUALITY... MARTIN LAKE AT KOWALIGA... NIXBURG... HIGHWAY 9 AND HIGHWAY 22... WIND CREEK STATE PARK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3295 8616 3287 8580 3262 8598 3270 8622 TIME...MOT...LOC 2259Z 200DEG 4KT 3274 8604 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 3:59 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 3, 3:59 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 PM CDT TUE APR 3 2012 .DISCUSSION... DECENT UPPER SHORTWAVE CYCLING AROUND THE EAST SIDE OF LARGER SCALE UPPER LOW JUST NW OF TX PANHANDLE. CLOUD SHIELD FROM OVERNIGHT STORMS FROM MS HAS HELPED TO SHIELD THE WRN COUNTIES SOME. THE E...WITH PLENTY OF SUNSHINE HAS SOME CU DEVELOPMENT DUE TO HEATING...A VERY SUMMERTIME LIKE ENVIRONMENT IN SOME RESPECT IN THE LOWER LEVELS. AN OUTFLOW BOUNDARY FROM STORMS ALONG THE COAST HAS PROGRESSED NWD DURING THE AFTERNOON TOWARD THE I-85 CORRIDOR AND STORMS HAVE POPPED UP BEHIND IT...WITH A FEW GUSTY WINDS AND HAVE BEEN PULSING. ISOLATED STRONG TO SEVERE THREAT REMAINS FOR THE AFTERNOON INTO THE VERY EARLY EVENING THROUGH SHORTLY AFTER SUNSET AS STORM INTENSITY WILL BE DIURNALLY DRIVEN...WITH INSTABILITY CALLING FOR GUSTY STRAIGHT LINE WINDS AND POSSIBLY LARGE HAIL BUT WITH LITTLE SHEAR...TORNADIC THREAT IS MINIMAL. NOT SAME ATMOSPHERE AS OUT IN TEXAS. STILL LOOKING FOR WEDNESDAY FOR ANOTHER ROUND OF STORMS AS UPPER LOW MOVES EWD ACROSS OK AND SURFACE FRONT NUDGES EWD AS WELL. MAIN SEVERE THREAT WILL BE IN AFTERNOON/EARLY EVEN WITH HEATING. FRONT LOOKS SLOW TO MOVE THROUGH SO WILL STILL HAVE THE OPPORTUNITY ACROSS THE S ON THURSDAY FOR A STRONG TO SEVERE STORMS IF NOT THROUGH BEFORE AFTERNOON HEATING. MODELS ONCE AGAIN DISAGREEING AS TO THE STRENGTH OF INSTABILITY FOR WED/THU WITH SHORTWAVES AND FRONT. GFS CONTINUES TO BE MUCH BOLDER THAN EURO...ESPECIALLY THURSDAY AHEAD OF FRONT GFS SHOWING MUCH STRONGER NUMBERS ACROSS THE FAR S. NAM AND EURO ARE IN BETTER AGREEMENT SO THERE IS STILL SOME UNCERTAINTY FOR THURSDAY. WRAP AROUND SHOWER ACTIVITY REMAINS BEHIND THE FRONT ON FRIDAY BUT IS LOOKING TO EXIT QUICKER...THEN NICE...DRY...NOT AS HOT WEEKEND WITH A SLIGHT CHANCE OF TSRA POSSIBLY RETURNING BY AS EARLY AS MON. 08/MNK && .AVIATION... 18Z TAF DISCUSSION. LARGE OUTFLOW BOUNDARY CONTINUES TO PUSH INTO THE WESTERN PORTION OF THE STATE...WHILE ADDITIONAL OUTFLOWS ARE PUSHING NORTHWARD FROM SOUTHERN ALABAMA THIS AFTERNOON. THESE BOUNDARIES WILL HELP TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AROUND THE TAF SITES...AND KEPT VCTS IN THE TAF FOR ALL SITES. THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET WITH ONLY LEFTOVER MID-LEVEL CLOUDINESS. MODEL GUIDANCE IS HINTING AT THE POSSIBILITY OF FOG TONIGHT ACROSS MUCH OF CENTRAL ALABAMA...BUT CONFIDENCE IS FAIRLY LOW AT THIS TIME BASED ON THE MID AND HIGH LEVEL CLOUDS THAT WILL BE IN PLACE. FOR NOW...WENT WITH A SLIGHT REDUCTION IN VISIBILITIES FOR MOST SITES AND WILL WATCH FOR BETTER TRENDS ON THE EVENING TAF FORECAST PACKAGE. DURING THE OVERNIGHT...LOW STRATUS WILL CONTINUE TO BE POSSIBLE FOR SOUTHERN LOCATIONS...ESPECIALLY KTOI WITH SOUTHERLY FLOW INCREASING. MODELS ARE INDICATING THE POSSIBLE STRATUS DEVELOPMENT AS WELL...AND WILL MONITOR FOR POSSIBLE INCLUSION IN THE TAF FOR KMGM FOR THE EVENING PACKAGE. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE PERIOD EXCEPT FOR STORMS THAT POSSIBLY MOVE OVER A TERMINAL LOCATION THIS AFTERNOON. WINDS WILL REMAIN LIGHT FROM THE SOUTHWEST. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 81 59 79 53 / 30 60 50 60 50 ANNISTON 61 81 60 78 54 / 30 60 50 70 50 BIRMINGHAM 62 81 62 80 54 / 30 60 50 60 40 TUSCALOOSA 62 83 62 81 56 / 30 60 60 60 30 CALERA 62 82 62 79 55 / 30 60 60 60 40 AUBURN 61 82 63 78 56 / 30 50 50 70 50 MONTGOMERY 63 83 65 80 58 / 30 50 60 60 40 TROY 61 83 63 79 58 / 30 50 50 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/56
Hazardous weather outlook, Apr 3, 2:08 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT TUE APR 3 2012 ALZ011>015-017>050-041930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THIS AFTERNOON... MAINLY UNTIL THE EARLY EVENING AROUND 9 PM. AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE STORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AS THE UPPER LEVEL DISTURBANCE SLOWLY MOVES EAST. THE STRONGEST STORMS WILL CONTAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THOUGH POSSIBLE AREA WIDE...THE BEST CHANCES OF SEVERE WEATHER WILL GENERALLY BE WEST OF I-65. SEVERE STORMS WILL ONCE AGAIN BE POSSIBLE ON THURSDAY AS THE COLD FRONT MOVES THROUGH CENTRAL ALABAMA. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. SEVERE STORMS WILL BE POSSIBLE AREA WIDE AS THE FRONT MOVES THROUGH CENTRAL ALABAMA DURING THE DAY ON THURSDAY. DURING THE ENTIRE PERIOD...THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. A SECONDARY THREAT WILL BE LOCALLY HEAVY RAIN. THE THREAT OF TORNADOES APPEARS TO BE VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON THROUGH THURSDAY. 08/MNK
In the hours before
Special weather statement, Apr 3, 3:05 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT TUE APR 3 2012
ALZ050-032030-
BARBOUR AL-
305 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR COUNTY UNTIL
330 PM CDT...
AT 302 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OSCO...OR 6 MILES WEST OF EUFAULA...MOVING
NORTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUFAULA...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
SPRING HILL...
BATESVILLE...
&&
LAT...LON 3200 8506 3197 8506 3195 8508 3195 8507
3180 8525 3193 8540 3215 8533 3215 8526
3206 8519 3207 8511 3206 8505 3201 8505
TIME...MOT...LOC 2005Z 226DEG 6KT 3193 8525
56Special weather statement, Apr 3, 3:30 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CDT TUE APR 3 2012 ALZ045-032100- MACON AL- 330 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON COUNTY UNTIL 400 PM CDT... AT 325 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DAVISVILLE...OR 10 MILES NORTHEAST OF UNION SPRINGS...MOVING NORTH AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TUSKEGEE... DAVISVILLE... LAKE TUSKEGEE... WARRIORSTAND... && LAT...LON 3245 8571 3241 8544 3223 8551 3223 8574 TIME...MOT...LOC 2031Z 194DEG 7KT 3227 8561 56
Special weather statement, Apr 3, 3:35 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT TUE APR 3 2012
ALZ048-050-032100-
BARBOUR AL-RUSSELL AL-
335 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUSSELL AND NORTHERN
BARBOUR COUNTIES UNTIL 400 PM CDT...
AT 330 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRING HILL...OR 8 MILES SOUTH OF HURTSBORO...
MOVING NORTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HURTSBORO...
RUTHERFORD...
HATCHECHUBBE...
&&
LAT...LON 3202 8531 3205 8543 3214 8543 3214 8541
3215 8543 3219 8543 3232 8543 3227 8521
TIME...MOT...LOC 2035Z 194DEG 7KT 3213 8538
56Special weather statement, Apr 3, 4:01 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT TUE APR 3 2012
ALZ045-047-048-032145-
LEE AL-MACON AL-RUSSELL AL-
401 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...NORTHERN MACON AND LEE
COUNTIES UNTIL 445 PM CDT...
AT 358 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TUSKEGEE TO SOCIETY HILL TO
RUSSELL COUNTY SPORTS COMPLEX...AND MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NOTASULGA...
PHENIX CITY...
AUBURN...
SMITHS...
TUSKEGEE NATIONAL FOREST...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3225 8489 3217 8503 3233 8546 3239 8585
3249 8582 3250 8580 3258 8580 3258 8571
3269 8569 3262 8512 3260 8507 3252 8500
3246 8499 3244 8496 3233 8500 3231 8494
TIME...MOT...LOC 2101Z 210DEG 20KT 3245 8570 3243 8542
3234 8514
56Special weather statement, Apr 3, 5:25 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT TUE APR 3 2012
ALZ047-032300-
LEE AL-
525 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEE COUNTY UNTIL 600 PM
CDT...
AT 524 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER
OF STRONG THUNDERSTORMS OVER LEE COUNTY. THESE STORMS ARE DRIFTING
EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OPELIKA...
BEAUREGARD...
GRIFFEN MILL...
BEANS MILL...
BLEECKER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3249 8510 3250 8550 3270 8562 3273 8536
3273 8529 3274 8529 3275 8524 3274 8518
TIME...MOT...LOC 2224Z 253DEG 10KT 3263 8543Special weather statement, Apr 3, 6:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT TUE APR 3 2012 ALZ036-037-043-032330- COOSA AL-ELMORE AL-TALLAPOOSA AL- 600 PM CDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLAPOOSA...NORTHEASTERN ELMORE AND SOUTHEASTERN COOSA COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR EQUALITY...DRIFTING SLOWLY TO THE NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EQUALITY... MARTIN LAKE AT KOWALIGA... NIXBURG... HIGHWAY 9 AND HIGHWAY 22... WIND CREEK STATE PARK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3295 8616 3287 8580 3262 8598 3270 8622 TIME...MOT...LOC 2259Z 200DEG 4KT 3274 8604
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:34 PM CDT | Special Weather Statement | BMX | Pike | 41 min |
| Apr 3, 2:56 PM CDT | Special Weather Statement | BMX | Bullock | 34 min |
| Apr 3, 3:05 PM CDT | Special Weather Statement | BMX | Barbour | 25 min |
| Apr 3, 3:30 PM CDT | Special Weather Statement | BMX | Macon | 30 min |
| Apr 3, 3:35 PM CDT | Special Weather Statement | BMX | Russell | 25 min |
| Apr 3, 4:01 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 44 min |
| Apr 3, 5:25 PM CDT | Special Weather Statement | BMX | Lee | 35 min |
| Apr 3, 6:04 PM CDT | Special Weather Statement | BMX | Chambers | 26 min |
| Apr 3, 6:33 PM CDT | Special Weather Statement | BMX | Tallapoosa | 27 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.